Homology, Homotopy and Applications

Volume 2 (2000)

Number 1

Truncations of the ring of number-theoretic functions

Pages: 17 – 27

DOI: http://dx.doi.org/10.4310/HHA.2000.v2.n1.a2


Jan Snellman (School of Informatics, University of Wales, Bangor, Gwynedd, Wales, United Kingdom)


We study the ring $\Gamma$ of all functions ${\mathbb{N}}^+ \to K$, endowed with the usual convolution product. $\Gamma$, which we call the ring of number-theoretic functions, is an inverse limit of the “truncations” \[ \Gamma_n = \{ f \in \Gamma \mid \forall m > n: \, f(m)=0 \}. \] Each $\Gamma_n$ is a zero-dimensional, finitely generated $K$-algebra, which may be expressed as the quotient of a finitely generated polynomial ring with a stable (after reversing the order of the variables) monomial ideal. Using the description of the free minimal resolution of stable ideals given by Eliahou-Kervaire, and some additional arguments by Aramova-Herzog and Peeva, we give the Poincaré-Betti series for $\Gamma_n$.


ring of number theoretic functions, Poincaré-Betti series, stable monomial ideals

2010 Mathematics Subject Classification


Full Text (PDF format)